Harvard Women's Health Watch

By the way, doctor: Does long-term use of Prilosec cause stomach cancer?

Q. I've been taking Prilosec for many years for GERD. Recently, I once read that long-term use of proton pump inhibitors could increase the risk of stomach cancer. Your opinion? A. Prilosec is a pump inhibitor (PPI). These drugs have revolutionized the treatment of gastroesophageal reflux disease (GERD), in which stomach acid flows back into the esophagus and causes heartburn. …

To continue reading this article you must be registered.

Get Licensed Content to Harvard Health

If you are interested in licensing content from Harvard Health Publications, please contact us using our online form. Our licensing and business development professionals will help you leverage consumer health content from Harvard Medical School as a clear differentiator in helping achieve your business goals.

Contact Us

Customer Log In